Alert archive / Kentucky / River Flood Warnings in 2020

River Flood Warning 3, NWS Wilmington, OH

February 12, 2020Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana

NWS Wilmington, OH issued this river flood warning at Feb 12, 2020, 3:06 PM EST for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana. It took effect at Feb 13, 2020, 6:11 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 12, 2020, 3:06 PM EST (20:06 UTC)
In effect from
Feb 13, 2020, 6:11 PM EST
Expired
Feb 17, 2020, 6:22 AM EST
In force
4 days
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Cincinnati (CCNO1).

Action stage
40 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
65 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03255000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 12, 12:25 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 12, 12:25 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1225 PM EST Wed Feb 12 2020

.SYNOPSIS...
Developing low pressure will provide a mix of accumulating snow
to the north and moderate to heavy rain in the south late this
afternoon through tonight. A weak disturbance will bring light
precipitation on Thursday into Friday morning before much
colder air arrives with Canadian high pressure by late in the
week. Temperatures moderate for the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Quiet conditions will continue this morning while clouds thicken
and lower as surface high pressure exits to the east and light
winds shift around to the southeast. However, by midday, deep
moist southwesterly flow will accompany strong mid to upper
level energy to develop a large swath of rain. Latest RAP shows
precip beginning near the Ohio River by 1 pm, before spreading
north areawide by 6 pm. Model consistency is beginning to
increase confidence in timing; will continue monitoring radar
and obs for possible adjustments. With temperatures aloft very
near freezing heading north of I-71 along with temperatures in
the mid-30s, p-types will be borderline rain-snow or even some
sleet into the mid- afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
By evening, precip will have spread across the region and rates
will occasionally be heavy. While profiles remain marginal for
persistent heavy snow, wouldn't be surprised to see a few
heavier bands where dynamic cooling changes the mix over to pure
snow for a time. There is also some threat for a glaze of ice in
a narrow band from east central Indiana into west central Ohio
due to surface temps near freezing and a warm nose aloft ahead
of the low.

Peak precip rates should arrive the Tri-state into west central
Ohio in the 00-03Z period, which heavy precip shifting to south
central Ohio toward 06Z before exiting to the east. All told,
latest guidance brought snow and rain amounts down a bit
compared to 18Z runs, with WPC totals following suit. Stayed
within this envelop with 2-4 inches of snow in west central Ohio
and 1 to 1.25" of rain near the Ohio River. Believe this still
supports both the Winter Weather Advisory and the Flash Flood
Watch, so no changes there.

Precip tapers off late Wednesday night with the arrival of the
mid-level dry slot, though another weak shortwave in the
northern stream will be set to spark some additional light snow
and rain by Thursday afternoon. Accumulations will be light
during this time due to the quick nature of the shortwave.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Mid level flow amplifies as northern and southern streams phase, and
a shortwave trof tracks through the area Thursday night. This s/w
will likely keep snow showers going, especially in the north into
early Friday. Cold temperatures with Thursday nights lows from the
single digits northwest to near 20 southeast.

Arctic high pressure will build southeast across the region Friday.
This high will offer dry weather and colder temperatures. Friday's
highs to range from the upper teens northwest to the upper 20s
southeast. A another cold night looks in the offering Friday night
with lows in the single digits north to the upper teens south.

Mid level flow backs westerly with the sfc high pressure sliding off
to the East Coast Saturday. A southerly low level flow will develop
on the back side of this high allowing for a warming trend. Expect
highs Saturday to range from the mid 30s north to the mid 40s south.

A weak s/w passes thru the Great Lakes Saturday night with best lift
and moisture to the north. Will limit any pops to slight chance far
north. High pressure will slide across the area with dry weather
for Sunday into Monday. Highs Sunday to range from the upper 30s
north to the upper 40s far south.

Moisture increases as mid level flow backs and associated sfc front
pushes into Ohio Tuesday. Model solutions have trended slower and
are fairly close holding pcpn off until later Monday. On warm side
of the front, temperatures warm to highs on Monday from the mid 40s
north to the mid 50s south.

With the front pushing into the area will continue high chance to
likely pops for rain Tuesday. Mild temperatures to continue with
highs Tuesday from the upper 40s to upper 50s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Low pressure advancing from the southwest will impact aviation
with precipitation, lowered ceilings and visibilities. As the
deepening low tracks through Tennessee this afternoon, rain will
occur at CVG and LUK from the start, reaching ILN soon after
18z. Rain and snow are forecast for DAY CMH and LCK by 21z,
with the forecast being tricky due to the somewhat uncertain
location of the transition from rain to snow. The precipitation
will last through about half of the TAF period under a
persistent moisture feed ahead of the low as it tracks across
Kentucky to Pennsylvania.

As precip causes the boundary layer to approach saturation,
ceilings and visibilities will lower, first falling to MVFR and
then IFR. Only slight improvement can be expected by the end of
the forecast as somewhat drier air begins to work in behind the
low.

Winds in the circulation around the low will vary greatly in
direction, starting southeast before backing around the
compass to northwest by the end of the forecast. Speeds rising
above 10 knots at times are a bit higher than any available
guidance.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 10 AM EST Thursday for OHZ026-
     034-035-042>045-051-052.
     Flash Flood Watch from 3 PM EST this afternoon through
     Thursday morning for OHZ064-065-073-074-077>082-088.
KY...Flash Flood Watch from 3 PM EST this afternoon through
     Thursday morning for KYZ089>100.
IN...Winter Weather Advisory until 10 AM EST Thursday for INZ050.
     Flash Flood Watch from 3 PM EST this afternoon through
     Thursday morning for INZ075-080.

&&

SYNOPSIS...Hogue
NEAR TERM...Coniglio/Hogue
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Feb 12, 10:15 AM EST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1015 AM EST Wed Feb 12 2020

INZ075-080-KYZ089>100-OHZ064-065-073-074-077>082-088-131515-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
1015 AM EST Wed Feb 12 2020

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-OHZ026-034-035-042>045-051-052-131515-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami-
Champaign-
1015 AM EST Wed Feb 12 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

INZ058-059-066-073-074-OHZ046-053>056-060>063-070>072-131515-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Delaware-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Butler-Warren-Clinton-
1015 AM EST Wed Feb 12 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:06 PM ESTRiver Flood WarningILNAdams, Scioto4 days

Nearby

River Flood Warnings in Kentucky, 2020River Flood Warnings in Ohio, 2020River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.